68407members
359892posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Letrozole and incontinence

6 REPLIES 6
Highlighted
Member

Re: Letrozole and incontinence

Hi, well, I went to my annual check up and mentioned some of the side effects of Letrozole to the surgeon I saw.  He denied it all of course, even though oncologist had agreed with me before that they could be guilty of affecting my eyes so badly.  He did however offer to change them to Tamoxifen to which I agreed.  He said that if my symptoms persist then they are not down to the meds.  Problem is both have similar side effects anyway so my problems may continue after all.  We shall see.

Highlighted
Member

Re: Letrozole and incontinence

Hi all, I have found your posts really interesting. I was diagnosed with incontinence before BC but it has got worse during the last few months and I hadn't thought of connecting it to Letrozole. I have my first annual check up tomorrow and I intend to ask if I can come off them because apart from my bladder I also have eye problems and memory loss which I really believe are linked too. I am not prepared to carry on like this for another 9 years as I'm scared that by then my symptoms could be permanent. I'll see what they have to offer me tomorrow, but I'm definitely not happy.
Highlighted
Member

Re: Letrozole and incontinence

Hi Brannelly,

 

I read with interest about your incontinence with taking letrozole... as well as aches and pains I've also noticed how I now have to go to the toilet asap & with great urgency....it's really difficult when I go out & at times have almost wet myself. I've been taking these for 5 months now and  I'm going to see the oncologist next week and will tell her this and will get back on here to let you know what she says.  Hope you will soon be wearing your real underwear! 🙂 x

Highlighted
Member

Re: Letrozole and incontinence

I had a spell of urinary incontinence maybe two years before I was dx’d w/ CA. After being on Letrozole 3 years or so, it came back w/ a vengeance. I am wearing maximum strength Depends, to stay dry, but I still have accidents. 

 

W/ my oncologist’s permission, I went off the Letrozole 5 days ago. The chronic back pain that I thought was due to it is easing. Much to my surprise, the incontinence scaled back a lot, too. If this continues, I may be able to wear only a pad or even REAL UNDERWEAR!!!!  Excitement!

Highlighted
Member

Re: Letrozole and incontinence

I have been on letrozole for 9 months with just a few niggly side effects from time to time.  Nothing too dramatic.  I have however had urinary incontinence which has got worse recently.  I have had to resort to Tena lady and wet myself several times a day.  The urge is sudden and beyond my control.  Today I wet myself in the library this morning and again in the hallway when I got home.   I shall be seeing the surgeon in a few weeks so I'll bring it up then.

Good luck.

Highlighted
Member

Re: Letrozole and incontinence

Hi Bubbles, 

 

I am sorry you are going through this difficult time and I am sure some of our users will be along soon to share their experiences and support.

 

If you are based in the UK please do call our support line on 0808 800 6000 who will be able to talk to you about Letrozole and offer a friendly ear. This is open 9-5pm Monday - Friday and 10-2pm Saturday. 

 

If you are based elsewhere you can call the support line on (+44) 20 7620 0077 but unfortunately we are unable to offer this as a free service.

 

Best wishes,

 

Lizzy

 

Digital Community Assistant  

Highlighted
Member

Letrozole and incontinence

hi everyone, my first time here. I have been on Letrozole for 3.5 years after a lumpectomy. I was first prescribed a generic brand and suffered dreadfully for 2yrs with chronic aches and pains. I couldn't bend and going downstairs a nightmare. Dizziness and lack of balance finally made me connect the pills with these symptoms. I also had an X-ray of my right hand and it turned out I had severe degenerative arthritis in one finger and mild to moderate in the rest. My Onc nurse suggested I ask my GP for Femara and I was able to get it. Since then without the chronic aches and pains to distract me I noticed I couldn't seem to hold my urine. Over time it got worse and embarrassingly worse. Again it took some time to connect this new occurrence with the pills but eventually losing control a few times in public and the soggy piles of washing and the moping up of the bathroom floor made me ring my Onc nurse. She was a bit disbelieving and suggested some pills and exercises. However, I had googled this and my symptoms were not so common side effects in the UK but common side effects in Canada. At my insistence, because I wasn't imagining the increase in intensity, she suggested I had a break from the pills to see if there was a difference. Well, dear readers, that was 3 wks ago and I am very happy to say my bladder is now back to normal. I have been offered tamoxifen honestly I'd rather put up with the bladder problems than have aches and pains. Better the devil you know